Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 94, NWS Boston/Norton, MA

September 27, 2013

NWS Boston/Norton, MA issued this small craft advisory at Sep 27, 2013, 1:45 PM EDT. It took effect at Sep 27, 2013, 2:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2013, 1:45 PM EDT (17:45 UTC)
In effect from
Sep 27, 2013, 2:00 PM EDT
Expired
Sep 27, 2013, 6:00 PM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WHUS71 KBOX 271745
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
145 PM EDT FRI SEP 27 2013


ANZ232-254>256-272200-
/O.NEW.KBOX.SC.Y.0094.130927T1800Z-130927T2200Z/
NANTUCKET SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
145 PM EDT FRI SEP 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 10:07 AM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 27, 10:07 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1007 AM EDT FRI SEP 27 2013

.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND TODAY WILL PERSIST THROUGH THE
WEEKEND BRINGING MILD DAYS AND COOL NIGHTS. LOW PRESSURE WILL
DEVELOP NORTH OF THE BAHAMAS...THEN TRACK NORTHWARD EARLY NEXT
WEEK. THIS STORM MAY BRUSH SOUTHEAST MASSACHUSETTS WITH SOME LIGHT
RAIN BUT THE BRUNT OF THE STORM SHOULD REMAIN WELL OFFSHORE. HIGH
PRESSURE RETURNS FOR MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

LOW LEVEL NORTHEAST FLOW IS MOVING THE CLOUD AREA SOUTHWEST.
CLEARING OVER THE GULF OF MAINE IS SHIFTING SOUTHWEST AND SHOULD
REACH THE OUTER CAPE 11-NOON AND THE REST OF THE EASTERN MASS
COAST AROUND 18Z/2PM. THE WESTERN EDGE NEAR THE NY BORDER IS ALSO
SHIFTING SOUTHWEST AWAY FROM THE CT VALLEY. EVEN WITH THIS
TREND...EXPECT SOME BREAKAGE IN THE CLOUDS AND DIMINISHING OF THE
SKY COVER PERCENTAGE. CLOUDS SHOULD LINGER BUT WITH INCREASING SUN
THROUGH THE BREAKS. NO SIGNIFICANT CHANGES IN TEMPS/DEWPT/WINDS
WITH MAX TEMPS IN THE 60S TO AROUND 70.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
CROSS SECTIONS SHOW DECREASING LOW LEVEL MOISTURE WHICH WILL LEAD
TO CLEARING SKIES AS HIGH PRES BUILDS OVER SNE. WITH LIGHT WINDS
EXPECT A COOL NIGHT WITH TEMPS MOSTLY IN THE 40S..EXCEPT NEAR 50
IN THE URBAN CENTERS.

SATURDAY...
A SPECTACULAR EARLY AUTUMN DAY AS HIGH PRES REMAINS ANCHORED
ACROSS SNE BRINGING MOSUNNY SKIES AND LIGHT WINDS. LOW LEVEL
MOISTURE IS LIMITED SO JUST SCT CU EXPECTED. UPPER RIDGE MOVES E
FROM THE GT LAKES SO RISING HEIGHTS WILL LEAD TO WARMER TEMPS
70-75...BUT COOLER ALONG THE COAST WHERE SEABREEZES LIKELY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...

* DRY WEATHER CONTINUES INTO SUNDAY
* COASTAL LOW CONTINUING TO TRACK OFFSHORE FOR EARLY NEXT WEEK
* INCREASING TEMPS TO ABOVE AVERAGE BY NEXT WEEK WITH DRY WEATHER

CONFIDENCE LEVEL/MODEL GUIDANCE...
HIGH CONFIDENCE IN FORECAST FOR SUNDAY AS HIGH PRESSURE SLOWLY
MOVES OFFSHORE. MODERATE CONFIDENCE FOR EARLY NEXT WEEK IN REGARDS
TO COASTAL STORM. INCREASING CONFIDENCE FOR NEXT WEEK IN ABOVE
AVERAGE TEMPERATURES AND CONTINUING DRY WEATHER.

OVERALL THE GLOBAL GUIDANCE IS IN REASONABLE AGREEMENT WITH THE
PATTERN ACROSS THE CONUS DURING THE NEXT WEEK. HOWEVER THERE ARE
STILL SOME MESOSCALE SPREADS ESPECIALLY IN REGARDS TO COASTAL LOW.
THERE ARE ONCE AGAIN TWO DIFFERENT CAMPS...THE GFS AND SOMEWHAT THE
CANADIAN ARE ON THE WESTERN SIDE OF GUIDANCE WHILE THE EC AND UKMET
ARE ON THE EASTERN SIDE OF THE GUIDANCE. ALL THE ENSEMBLES CONTINUE
TO SHOW THE STORM MOVING SOUTH AND EAST OF THE BENCHMARK SO WOULD
TREND THE FORECAST MORE TOWARDS THE EC AND UKMET. OVERALL THE CLOSED
LOW OFF THE EAST COAST APPEARS AS IF IT WILL BE A GLANCING
BLOW...CERTAINLY A LOWER IMPACT THAN WHAT SOME OF THE NUMERICAL
MODELS WERE INDICATING A FEW DAYS AGO. TRENDED THIS PORTION OF THE
FORECAST TOWARDS THE PREVIOUS FORECAST AND WPC. AFTERWARDS THE
REGION LOOKS TO GET ANOMALOUSLY WARMER...WITH HIGHS REACHING THE MID
TO POSSIBLE UPPER 70S FOR SEVERAL DAYS IN A ROW THANKS TO ANOMALOUS
RIDGING.

DETAILS...

SUNDAY...
HIGH PRESSURE WILL DOMINATE THE REGION RESULTING IN ANOTHER
WONDERFUL FALL LIKE DAY. TEMPS WILL BE ABOVE AVERAGE AS 850 MB
TEMPS ARE BETWEEN 8-10C...RESULTING IN HIGHS IN THE LOW TO MID
70S. SEA BREEZE DEVELOPMENT IN THE LATE MORNING WILL KEEP THE
COAST COOLER. SUNNY SKIES AND LIGHT WINDS ARE EXPECT AS WELL.
DEFINITELY AN EXCELLENT END TO SEPTEMBER.

MONDAY AND TUESDAY...
MAIN FOCUS ON THE FORECAST WAS DURING THIS TIMEFRAME. MODELS
CONTINUE TO SHOW COASTAL LOW MOVING SOUTH AND EAST OF THE
BENCHMARK. HOWEVER A FEW OF THE DETERMINISTIC MODELS HAS PUSHED
THIS STORM CLOSER/WESTWARD THEN PREVIOUS RUNS. ALL MODELS DO SHOW
THIS STORM WEAKER THEN PREVIOUS RUNS. REGARDLESS...FORECASTER
CONFIDENCE WILL STILL BE LOW ON THIS STORM UNTIL WE GET INSIDE
48-72 HOURS WHERE MODELS SEEM TO PERFORM A LOT BETTER THAN DAY 4
AND 5. LATEST THINKING IS STILL THAT THE CAPE AND THE ISLANDS WILL
SEE SOME FORM OF LIGHT PRECIP ON MONDAY MORNING WITH WIND GUSTS
AROUND 15-20 MPH. EXPANDED THE PRECIP SHIELD TOWARDS WPC TO
ACCOUNT FOR POSSIBLE TRACK CHANGES...HAVE LOW CONFIDENCE IN
KEEPING A DRY FORECAST. REGARDLESS THIS SYSTEM WILL ONLY IMPACT
THE REGION MONDAY BEFORE EXITING THE REGION BY MONDAY NIGHT INTO
TUESDAY. LOOKING WEST...APPROACHING COLD FRONT WILL WEAKEN
SIGNIFICANTLY AND BRING ONLY CLOUDS TO THE REGION ON
MONDAY/TUESDAY. TEMPS WILL BE CLOSER TO AVERAGE AS CLOUD COVER
WILL LIMIT DIURNAL HEATING.

WEDNESDAY AND BEYOND...
STRONG RIDGING WILL DEVELOP ACROSS THE AREA ALLOWING FOR TEMPS TO
BE ABOVE AVERAGE FOR THE MIDWEEK. A FEW OF THE MODELS INDICATE
UPPER 70S TO PERHAPS THE LOWER 80S. DO NOT HAVE THE CONFIDENCE TO
PUSH TEMPS THAT WARM HOWEVER DO BELIEVE THE MID 70S IS MOST
PROBABLE. ALL DEPENDS ON A SHORTWAVE MOVING ACROSS THE RIDGE...IF
IT WILL STRENGTHEN IT MAY SHIFT THE RIDGE FURTHER SOUTH OR NOT.
STILL SOME UNCERTAINTY...BUT STILL LOOKS LIKE A DRY FORECAST
THROUGH THE REST OF THE WEEK.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY/...HIGH CONFIDENCE.

REMAINDER OF THE DAY...NORTHEAST FLOW CONTINUES THROUGH THE DAY.
SKY COVER PERCENTAGE WILL DIMINISH THROUGH THE AFTERNOON BUT
WITH MOST AREAS RETAINING COVER OF 50 PCT OR MORE. MOST CIGS WILL
BE VFR WITH BASES 3500-4500 FEET. THERE IS A LOWER DECK OF
1500-2500 MOVING ACROSS PARTS OF CAPE COD AND SOUTHEAST MASS/RI
WITH SCATTERED TO BROKEN COVERAGE...THIS TOO WILL DIMINISH DURING
THE AFTERNOON.

TONIGHT AND SATURDAY...VFR WITH CLEARING SKIES.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. GENERALLY VFR WITH A
NORTH TO NORTHEAST WIND...BUT A CEILING OF 2500-3000 FEET IS
POSSIBLE THROUGH EARLY AFTERNOON.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

HIGH CONFIDENCE THROUGH SUNDAY NIGHT...THEN MODERATE CONFIDENCE
MONDAY AND TUESDAY.

EXPECT MAINLY VFR THROUGH SUNDAY NIGHT. LOW PROB OF FOG
DEVELOPMENT DURING THE OVERNIGHT HOURS. EXPECT SEA BREEZE
DEVELOPMENT IN THE LATE MORNING.

CONDITIONS ACROSS THE EASTERN HALF OF THE AREA...ESPECIALLY ALONG THE
CAPE AND ISLANDS WILL DETERIORATE TO MVFR POSSIBLE IFR WITH SOME
-RA ON MONDAY. GUSTS ACROSS THE CAPE/ISLAND MAY REACH 25KTS. OTHERWISE
EXPECT VFR CONDITIONS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH FRIDAY/...HIGH CONFIDENCE.

TRANQUIL BOATING WEATHER BY LATE SEP STANDARDS. A PERIOD OF NE
WIND GUSTS TO 20 KT EXPECTED S AND E OF NANTUCKET TODAY WITH
DIMINISHING WIND TONIGHT AND SAT AS HIGH PRES BUILDS OVER THE
WATERS.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

HIGH CONFIDENCE THROUGH SUNDAY NIGHT...MODERATE CONFIDENCE MONDAY
AND TUESDAY.

WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
SUNDAY NIGHT.

LOW PRES WILL MOVE SOUTH AND EAST OF THE BENCHMARK ON
MONDAY/TUESDAY. HAVE HIGH CONFIDENCE THAT HIGH END SCA WILL OCCUR
WITH A LOW PROBABILITY OF GALES POSSIBLE. FOR NOW BELIEVE THERE
WILL BE A PERIOD OF N-NE WINDS GUSTING TO 25 KTS...WITH LOW PROB
OF GUSTS UP TO 33 KT. SEAS AND SWELLS WILL BUILD TO AROUND 5-6 FT
MAINLY ACROSS THE OUTER WATERS. HAVE UNDERCUT WNAWAVE SEAS
SIGNIFICANTLY AS THEY TO HIGH THIS MORNING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/DUNTEN
NEAR TERM...WTB
SHORT TERM...KJC
LONG TERM...DUNTEN
AVIATION...KJC/DUNTEN/WTB
MARINE...KJC/DUNTEN
Hazardous weather outlook, Sep 27, 4:09 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
409 AM EDT FRI SEP 27 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-280815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
409 AM EDT FRI SEP 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-280815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
409 AM EDT FRI SEP 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW PROBABILITY OF NE WINDS GUSTING TO GALE FORCE AND
ROUGH SEAS ON THE OUTER WATERS MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.